Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 40, NWS Salt Lake City, UT

September 27, 2007

NWS Salt Lake City, UT issued this red flag warning at Sep 27, 2007, 2:28 PM MDT. It took effect at Sep 28, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2007, 2:28 PM MDT (20:28 UTC)
In effect from
Sep 28, 2007, 12:00 PM MDT
Expired
Sep 28, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 272028
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT THU SEP 27 2007

UTZ420-423-434-435-437-439-440-281100-
/O.NEW.KSLC.FW.W.0040.070928T1800Z-070929T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
228 PM MDT THU SEP 27 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY FOR 
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES 
ZONES 420...423...435...437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MOST
LOWER ELEVATIONS OF WESTERN AND SOUTH CENTRAL UTAH. THIS WARNING
IS IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY.

GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM ARE
EXPECTED TO DEVELOP ACROSS MUCH OF WESTERN AND SOUTHERN UTAH
DURING THE DAY FRIDAY. THE STRONGEST WINDS CAN BE EXPECTED ACROSS
WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35
MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE
POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN
AND SOUTH CENTRAL UTAH ARE EXPECTED TO DROP BELOW 15 PERCENT
AT MOST SITES BELOW 6000 FEET FRIDAY AFTERNOON. 

THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET...HOWEVER
GUSTY WINDS MAY PERSIST THROUGH THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 272037 CCA
RFWSLC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT THU SEP 27 2007

ADDED ZONE 434 IN HEADLINE

UTZ420-423-434-435-437-439-440-281130-
/O.COR.KSLC.FW.W.0040.070928T1800Z-070929T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
236 PM MDT THU SEP 27 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY FOR 
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES 
ZONES 420...423...434...435...437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MOST
LOWER ELEVATIONS OF WESTERN AND SOUTH CENTRAL UTAH. THIS WARNING
IS IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY.

GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM ARE
EXPECTED TO DEVELOP ACROSS MUCH OF WESTERN AND SOUTHERN UTAH
DURING THE DAY FRIDAY. THE STRONGEST WINDS CAN BE EXPECTED ACROSS
WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35
MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE
POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN
AND SOUTH CENTRAL UTAH ARE EXPECTED TO DROP BELOW 15 PERCENT
AT MOST SITES BELOW 6000 FEET FRIDAY AFTERNOON. 

THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET...HOWEVER
GUSTY WINDS MAY PERSIST THROUGH THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 280958
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
358 AM MDT FRI SEP 28 2007

UTZ420-423-434-435-437-439-440-282200-
/O.EXT.KSLC.FW.W.0040.070928T1800Z-070929T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
358 AM MDT FRI SEP 28 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 420...423...434...435...437...439 AND
440...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 420...423...434...435...437...439 AND 440.

GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL DEVELOP
ACROSS MUCH OF WESTERN AND SOUTHERN UTAH DURING THE DAY FRIDAY.
THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH
VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH... WITH OCCASIONAL
GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN
ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH
CENTRAL UTAH WILL DROP BELOW 15 PERCENT AT MOST SITES BELOW 6000 FEET
FRIDAY AFTERNOON.

THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT
NEAR OR SHORTLY AFTER SUNSET. HOWEVER...GUSTY WINDS COULD PERSIST
INTO THE OVERNIGHT HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 282056
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MDT FRI SEP 28 2007

UTZ420-423-434-435-437-439-440-290300-
/O.CON.KSLC.FW.W.0040.000000T0000Z-070929T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
256 PM MDT FRI SEP 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
420...423...434...435...437...439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND
SOUTH CENTRAL UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES
420...423...434...435...437...439 AND 440.

GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL
CONTINUE ACROSS MUCH OF WESTERN AND SOUTHERN UTAH THROUGH EARLY
EVENING. THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH
VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH... WITH OCCASIONAL
GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN
ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH
CENTRAL UTAH WILL BE NEAR OR BELOW 15 PERCENT AT MOST SITES BELOW
6000 FEET.

THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT
NEAR OR SHORTLY AFTER SUNSET. HOWEVER...GUSTY WINDS COULD PERSIST
INTO THE OVERNIGHT HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 27, 10:33 AM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, Sep 27, 10:33 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1033 AM MDT THU SEP 27 2007

.SYNOPSIS...A DRY STABLE AIRMASS WILL REMAIN OVER THE REGION TODAY
WITH A CONTINUED WARMING TREND. SOUTHWEST FLOW DEVELOPS TODAY THEN
INCREASES FRIDAY AHEAD OF A PACIFIC STORM. THIS SYSTEM WILL IMPACT
UTAH AND SOUTHWEST WYOMING LATE FRIDAY NIGHT THROUGH SATURDAY.

&&

.DISCUSSION...RIDGE AXIS SHIFTING EAST TODAY WILL BRING A WARMER
SOUTHWESTERLY FLOW TO THE AREA. TEMPERATURES WILL CONTINUE TO CLIMB
BACK UP TO NEAR NORMAL TODAY AS A RESULT. SOME CIRRUS WILL BE
SPREADING INTO SOUTHWEST UTAH TODAY...OTHERWISE A DRY AIRMASS WILL
RESULT IN CLEAR TO MOSTLY CLEAR SKIES MOST AREAS. SOUTHWESTERLY FLOW
STRENGTHENS AHEAD OF AN APPROACHING TROUGH TOMORROW. THE AIRMASS
SHOULD MIX WELL TOMORROW WITH WINDY CONDITIONS AND CONTINUED WARMING
IN THE VALLEYS.

THE TROUGH WILL PUSH ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY.
MODELS TAP INTO SOME MOISTURE FROM THE SOUTHWEST...RESULTING IN A
CHANCE OF PRECIPITATION FRIDAY AND FRIDAY NIGHT AHEAD OF THE COLD
FRONT. MODELS SUGGEST THAT THE INITIAL SURFACE FRONT ENTERS
NORTHWEST UTAH FRIDAY NIGHT AND PUSHES ACROSS THE SALT LAKE VALLEY
SHORTLY AFTER MIDNIGHT...FOLLOWED BY A STRONGER PUSH ASSOCIATED WITH
THE 700MB BAROCLINIC ZONE EARLY SATURDAY MORNING. HOWEVER...THE GFS
HAS BEEN TRENDING TOWARDS AN INCREASINGLY SPLIT SOLUTION...WHICH
DOES NOT BODE AS WELL FOR PRECIPITATION FOR THE AREA.
MEANWHILE...THE NAM IS LESS SPLITTY...TAKING MORE ENERY ACROSS THE
AREA. THE EC SOLUTION TAKES THE MIDDLE GROUND...AND WILL BE CURIOUS
TO SEE WHAT THE 12Z SOLUTION SHOWS. CONFIDENCE IS OBVIOUSLY STILL
QUITE LOW FOR THIS EVENT...SO THE EVOLUTION OF THIS STORM WILL BE
THE MAIN FORECAST PROBLEM OF THE DAY.

HIGH PRESSURE QUICKLY BUILDS BACK IN BEHIND THE RIDGE ON
SUNDAY...WITH RAPID WARMING AT 700MB. ANOTHER TROUGH THEN SLIDES
ACROSS NORTHERN UTAH ON MONDAY BEFORE A GENERAL WESTERLY FLOW
PATTERN DEVELOPS OVER THE AREA THROUGH LATE IN THE WEEK.

NO UPDATES THIS MORNING.

&&

.AVIATION...NO SIGNIFICANT AVIATION ISSUES EXPECTED TODAY.
SOUTHEASTERLY WINDS WILL PREVAIL AT THE SLC TERMINAL UNTIL THE
NORTHWESTERLY LAKE BREEZE DEVELOPS AROUND 20Z...A BIT LATER THAN
USUAL.

&&

.FIRE WEATHER...A DRY AND STABLE AIRMASS WILL REMAIN OVER THE
DISTRICT TODAY. SOUTHWESTERLY FLOW WILL INCREASE TONIGHT THROUGH
FRIDAY...AHEAD OF AN APPROACHING STORM SYSTEM. WINDY CONDITIONS ARE
EXPECTED ACROSS WESTERN UTAH FRIDAY AFTERNOON...WHERE FUELS ARE
CRITICAL. 06/12Z MODELS SPREAD MID LEVEL MOISTURE ACROSS THE
DISTRICT DURING THE DAY FRIDAY...AND HAVE TRENDED MORE MOIST AT LOW
LEVELS AS WELL...WITH RH VALUES PROGGED TO REMAIN AT OR ABOVE 20
PERCENT. HOWEVER...MODELS HAVE SHOWN TO BE OVERLY AGGRESSIVE OVER
THE PAST FEW WEEKS INCREASING LOW LEVEL RH...AND THIS MAY WELL BE
THE CASE AGAIN FRIDAY. A RED FLAG WARNING REMAINS A POSSIBILITY FOR
FRIDAY AFTERNOON IF THE MODELS ARE DEEMED TO BE TOO MOIST. OTHERWISE
PACIFIC STORM SYSTEM FORECAST TO MOVE THROUGH THE DISTRICT ON
SATURDAY...BRINGING A CHANCE FOR WETTING RAINS TO PORTIONS OF THE
DISTRICT...AND SNOW TO THE HIGHER ELEVATIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CHENG/SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 27, 5:42 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
542 AM MDT THU SEP 27 2007

UTZ001>016-019>021-517-518-WYZ021-280900-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
542 AM MDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MILD DRY EARLY FALL WEATHER WILL CONTINUE OVER THE OUTLOOK AREA
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE OVER THE AREA ON FRIDAY AHEAD OF A PACIFIC
STORM. WINDY CONDITIONS ARE EXPECTED IN THE MOUNTAINS AND WESTERN
VALLEYS AND IT WILL BE LOCALLY WINDY IN THE EAST. THESE WINDS WILL
ALSO INCREASE THE FIRE DANGER FRIDAY AFTERNOON.

THE PACIFIC STORM WILL MOVE INTO THE OUTLOOK AREA ON SATURDAY
BRINGING COLDER TEMPERATURES ALONG WITH WIDESPREAD VALLEY RAIN AND
MOUNTAIN SNOW. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE NORTHERN
AND CENTRAL MOUNTAINS ABOVE ABOUT 7000 FEET.

DRY AND WARMER WEATHER WILL RETURN TO THE AREA ON SUNDAY WITH
ANOTHER PACIFIC SYSTEM FORECAST FOR NORTHERN UTAH AND SOUTHWESTERN
WYOMING MONDAY. COOLER AND UNSETTLED WEATHER WILL CONTINUE OVER
THE NORTHERN PORTIONS OF THE AREA THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:33 PM MDTWind AdvisorySLC41 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.